MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/375MM-STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/375MM-STERILE; NAIL, FIXATION, BONE
Model Number 04.004.455S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event date: it is unknown when the event occurred.Complainant part has not been returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal and revision was performed on (b)(6) 2017 due to a non-union and broken plate.The patient was implanted with one (1) anterolateral distal tibia plate in the right tibia and one (1) 10mm cannulated tibia nail in the left tibia, and unknown number of screw on the both the left and right tibia in the month of (b)(6) 2017.The patient presented to the emergency room with pain in the leg on (b)(6) 2017.The surgeon brought him to surgery the following day for revision/repair non-unions.X-rays were taken and it was realized that the original plate was broken.Appeared to be non-infected hypertrophic non-unions.There were no inflammatory markers.All the hardware was successfully removed from the right tibia without any delay.The broken plate was removed and replaced with a non-locking medial plate as a medial strut, and placed a 3.5mm locking compression (lcp) anterolateral plate, with trinity and infuse.On the left the existing nail was removed and an exchange nail was implanted.The procedure was successfully completed with no surgical delay.No fragments were generated from the broken plate.The patient status was reported to fine.Concomitant device (s) reported: unknown locking screws (unknown part and lot number, unknown quantity).This complaint involves four (4) devices.This is report 2 of 4 for (b)(4).This report is for a tibial nail.
 
Additional Manufacturer Narrative
Therapy date is (b)(6) 2017; exact date is unknown.A device history record (dhr) review was performed: manufacturing location: (b)(4), manufacturing date: 19-mar-2008, expiration date: 28-feb-2017: part #: 04.004.455s, lot#: 5733346 (sterile) ¿ 10mm ti cannulated tibial nail-ex/375mm- sterile.Quantity 6.: inspection sheet for in-process acceptance sheet, inspect dimensional, and inspection sheet for final inspection meet specification.Component parts reviewed: part 21012 bp80 lot: 5245281 reviewed.Raw material received from (b)(4).Certified test report received from (b)(4) for titanium meet specification.Raw material receiving/putaway checklist meets requirement.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Corrected data: device implanted in (b)(6) 2017, exact date is unknown.Complainant device is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Lot number, expiration date, and udi have been updated based on new lot number.Dhr review was completed.This device was manufactured and packaged sterile in (b)(4) under lot number 5733346.Manufacture date is 3/19/2008.Expiration date is 2/28/2017.Device was returned to synthes, unused, as part of recall z-2058-2013.Device was then forwarded to synthes (b)(4) where it was resterilized and repackaged.A new lot number was assigned, lot 7274593.Release to warehouse date for lot 7274593 is 3/22/2013.New expiration date is 2/28/2022.Manufacturing location: (b)(4) manufacturing date: 19-mar-2008 expiration date: 28-feb-2017 part #: 04.004.455s, lot#: 5733346 (sterile) ¿ 10mm ti cannulated tibial nail-ex/375mm- sterile.Quantity 6.Inspection sheet for in-process acceptance sheet, inspect dimensional 4004id431, and inspection sheet for final inspection meet specification.Component parts reviewed: part 21012 bp80 lot: 5245281 reviewed.Raw material received from (b)(4).Certified test report received from (b)(4) for (b)(4) meet specification.Raw material receiving/putaway checklist meets requirement.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.¿sterility documentation was reviewed and determined to be conforming.¿ dhr review for sterilization procedure only: part no.: 04.004.455s lot no.: 7274593 manufacturing location: (b)(4) supplier: (b)(4) release to warehouse date: 22.Mar.2013 expiry date: 28.Feb.2022 no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality reviewed the x-rays provided.The 10mm ti cannulated tibial nail (04.004.455s, 5733346) was reported as being involved in an adverse event, but according to x-ray review, did not sustain any damage or contribute to the complaint condition.Based on x-ray review it is not possible to confirm a non-union.As a conservative measure, since it was reported that the revision surgery occurred due to a non-union, it will be confirmed, but replication of the complaint condition is inapplicable.Also, it was reported that the patient was a smoker and vitamin d deficient, both of which could have contributed to the complaint condition.Since the parts were not returned a drawing review and dimensional check could not be completed.Dhr review no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.There is no allegation of device defect or deficiency associated with this complaint as reported for non-union.As there is no device malfunction alleged or identified, a dcrm review will not be performed due to the fact that there is no applicable hazard associated with this complaint to review within the dcrm.During the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM TI CANNULATED TIBIAL NAIL-EX/375MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7218638
Report Number2939274-2018-50401
Device Sequence Number100654
Product Code JDS
UDI-Device Identifier10886982084255
UDI-Public(01)10886982084255(17)080319(10)5733346
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number04.004.455S
Device Catalogue Number04.004.455S
Device Lot Number7274593
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/31/2017
Supplement Date Received by Manufacturer01/29/2018
02/28/2018
03/01/2018
Initial Report FDA Received Date01/25/2018
Supplement Report FDA Received Date01/31/2018
02/28/2018
03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight74